Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Small ball probabilities for Gaussian random fields and tensor products of compact operators


Authors: Andrei Karol', Alexander Nazarov and Yakov Nikitin
Journal: Trans. Amer. Math. Soc. 360 (2008), 1443-1474
MSC (2000): Primary 60G15; Secondary 60G60, 47A80
Published electronically: October 23, 2007
MathSciNet review: 2357702
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We find the logarithmic $ L_2$-small ball asymptotics for a large class of zero mean Gaussian fields with covariances having the structure of ``tensor product''. The main condition imposed on marginal covariances is the regular behavior of their eigenvalues at infinity that is valid for a multitude of Gaussian random functions including the fractional Brownian sheet, Ornstein - Uhlenbeck sheet, etc. So we get the far-reaching generalizations of well-known results by Csáki (1982) and by Li (1992). Another class of Gaussian fields considered is the class of additive fields studied under the supremum-norm by Chen and Li (2003). Our theorems are based on new results on spectral asymptotics for the tensor products of compact self-adjoint operators in Hilbert space which are of independent interest.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60G15, 60G60, 47A80

Retrieve articles in all journals with MSC (2000): 60G15, 60G60, 47A80


Additional Information

Andrei Karol'
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetski pr., 28, St. Petersburg, 198504, Russia
Email: karol@ak1078.spb.edu

Alexander Nazarov
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetski pr., 28, St. Petersburg, 198504, Russia
Email: an@AN4751.spb.edu

Yakov Nikitin
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetski pr., 28, St. Petersburg, 198504, Russia
Email: yanikit47@mail.ru

DOI: http://dx.doi.org/10.1090/S0002-9947-07-04233-X
PII: S 0002-9947(07)04233-X
Keywords: Small deviations, fractional Brownian motion, Brownian sheet, Ornstein -- Uhlenbeck sheet, tensor product of operators, spectral asymptotics, slowly varying functions.
Received by editor(s): April 24, 2005
Received by editor(s) in revised form: November 22, 2005
Published electronically: October 23, 2007
Additional Notes: The authors were partially supported by RFBR Grant 04-01-00716.
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.